Alert archive / California / Gale Watches in 2021

Gale Watch 13, NWS Los Angeles, CA

April 4, 2021

NWS Los Angeles, CA issued this gale watch at Apr 4, 2021, 2:19 AM PDT. It took effect at Apr 5, 2021, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2021, 2:19 AM PDT (09:19 UTC)
In effect from
Apr 5, 2021, 3:00 PM PDT
Expired
Apr 4, 2021, 9:06 PM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted.

717 
WHUS76 KLOX 040919
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
219 AM PDT Sun Apr 4 2021

PZZ670-041730-
/O.EXT.KLOX.SC.Y.0035.210404T1000Z-210405T2200Z/
/O.NEW.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
219 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ673-676-041730-
/O.EXT.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.NEW.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
219 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ645-041730-
/O.EXT.KLOX.SC.Y.0035.210404T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
219 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-041730-
/O.CON.KLOX.SC.Y.0035.210404T2200Z-210405T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
219 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM Sunday to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
314 
WHUS76 KLOX 041502
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
802 AM PDT Sun Apr 4 2021

PZZ670-042315-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.CON.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
802 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ673-676-042315-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.CON.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
802 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from
  Santa Cruz Island to San Clemente Island westward 60 nm offshore
  including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ645-042315-
/O.CON.KLOX.SC.Y.0035.210404T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
802 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-042315-
/O.CON.KLOX.SC.Y.0035.210404T2200Z-210405T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
802 AM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
535 
WHUS76 KLOX 042100
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
200 PM PDT Sun Apr 4 2021

PZZ670-050500-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.CON.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
200 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ673-676-050500-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.CON.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
200 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet possible when conditions are worst.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from
  Santa Cruz Island to San Clemente Island westward 60 nm offshore
  including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through late Monday 
  night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.


&&

$$

PZZ645-050500-
/O.CON.KLOX.SC.Y.0035.210404T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
200 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-050500-
/O.CON.KLOX.SC.Y.0035.210404T2200Z-210405T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
200 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
469 
WHUS76 KLOX 050406
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
906 PM PDT Sun Apr 4 2021

PZZ670-051215-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.UPG.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
/O.NEW.KLOX.GL.W.0016.210405T2200Z-210406T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
906 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet expected when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...For the Gale Warning, from 3 PM Monday to 3 AM PDT 
  Tuesday. For the Small Craft Advisory, until 3 PM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ673-676-051215-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210405T2200Z/
/O.UPG.KLOX.GL.A.0013.210405T2200Z-210406T1000Z/
/O.NEW.KLOX.GL.W.0016.210405T2200Z-210406T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
906 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet expected when conditions are worst.

* WHERE...Outer waters from Pt. Sal to Santa Cruz Island and from
  Santa Cruz Island to San Clemente Island westward 60 nm offshore
  including San Miguel, Santa Rosa, San Nicolas, and Santa Barbara
  Islands.

* WHEN...For the Gale Warning, from 3 PM Monday to 3 AM PDT 
  Tuesday. For the Small Craft Advisory, until 3 PM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ655-051215-
/O.EXB.KLOX.SC.Y.0035.210405T2200Z-210406T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
906 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 3 PM Monday to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-051215-
/O.EXT.KLOX.SC.Y.0035.000000T0000Z-210406T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
906 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ645-051215-
/O.CON.KLOX.SC.Y.0035.000000T0000Z-210406T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
906 PM PDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Apr 3, 10:22 PM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 3, 10:22 PM PDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1022 PM PDT Sat Apr 3 2021

.SYNOPSIS...03/831 PM.

Dry weather with varying amounts of night and morning coastal low
clouds and fog can be expected through next week. A slow cooling
trend can be expected as well, although temperatures will remain
above normal away from the coast. Gusty winds will prevail at
times, especially southern Santa Barbara county.

&&

.SHORT TERM (SAT-TUE)...03/830 PM.

A weak upper level ridge of high pressure continued to bring warm
temperatures to inland areas today, with warmest valley and
desert locations climbing into the mid 80s. Coastal areas,
however, were moderated by stronger onshore flow and a marine
layer influence. Similar conditions expected on Sunday, except a
few more degrees of warming possible for the Antelope Valley where
boundary layer temperatures continue to nudge upward. Low clouds
and fog burned well off the coast this afternoon, and having a
slow start reforming this evening. As a result, expecting low
clouds and fog to be delayed overnight into Sunday morning, and
mainly confined to coastal areas. With model cross sections
showing the marine layer depth decreasing tonight, could see some
patchy dense fog across the Central Coast and Salinas Valley near
Paso Robles.

A long stretch of sundowner wind conditions beginning tonight
across western portions of the Santa Barbara south coast and
adjacent foothills, likely persisting through much of next week.
As of 8 pm, Santa Barbara-Santa Maria pressure gradient at -3.7
mb. Current observations showing some wind gusts in the 25 to 35
mph range from San Marcos Pass westward, with isolated gusts
as high as 43 mph near Gaviota. With the upper level ridge
continuing to flatten out and zonal upper level flow increasing,
this is expected to increase the northwest pressure gradient to
between -4.5 and -5 mb Sunday night from Santa Barbara to Santa
Maria. As a result, wind advisories likely to be issued for
western portions of the Santa Barbara south coast and adjacent
foothills for Sunday night, where wind gusts of 35 to 50 mph can
be expected (strongest near Gaviota).

*** From previous discussion ***

A marine layer May-gray type pattern will prevail over the
forecast area tonight thru Tue. There will be various amounts of
night and morning low clouds and fog along the coast and into some
of the adjacent vlys each night and morning, altho a northerly
flow across the Santa Ynez mtns to SBA S coast should keep low
clouds away from this area Sun night thru Tue morning. Temps
across the region Sun are forecast to be about 4-14 deg above
normal away from the coastal plain, except 14-17 deg above normal
in the Antelope Vly. Highs in the vlys and lwr mtns should reach
the upper 70s to lower 80s on Sun, except mid to upper 80s in the
Antelope Vly. For Mon, temps will be several degrees cooler for
most areas, but remain several degrees above normal away from the
coast. The warmest vlys and lower mtns on Mon should reach the mid
70s to around 80, except low to mid 80s in the Antelope Vly.
Temps will be about the same for most areas on Tue but turn a few
degrees cooler in the Antelope Vly.

Persistent NW to N winds are expected across srn SBA County
tonight through Tue, especially west of San Marcos Pass. The
strongest winds in this area are expected Sun night and Mon night
when Advisory level wind gusts will be possible. There will also
be gusty W to NW winds at times in the mtns and Antelope Vly
mainly from Sun evening through Tuesday morning, with some gusts
approaching Advisory levels. For Mon night and Tue morning it also
looks like gusty NE winds will affect SLO County and nrn and
western SBA County, strongest in the hills and Santa Lucia mtns.

.LONG TERM (WED-SAT)...03/212 PM.

The EC and GFS are in generally good agreement in the large scale
thru the extended period, with only minor differences Fri into
Sat. In general, upper level ridging will be over the area on Wed
then weaken slightly Thu and Fri as the ridge axis drifts off the
CA coast. A broad mainly westerly flow aloft can be expected thru
Fri. On Sat, there will be either a broad SW flow loft (GFS) or
broad NW flow aloft (EC). The mean ensembles are in better
agreement for Sat with continued broad westerly flow aloft. Both
models show dry weather over the region thru the extended period.

The marine layer pattern is expected to continue to some degree Wed
thru Sat, with varying amounts of night and morning low clouds and
fog along the coast and into the adjacent vlys, altho most of the
low clouds should affect portions of the Central Coast and L.A.
County coast. Otherwise, mostly clear to partly cloudy skies can be
expected thru the period. Onshore gradients will prevail thru the
period especially afternoons and evening, with breezy to gusty S-NW
winds continuing. However, each evening there should be a
strengthening of northerly gradients across SBA County with gusty N
canyon winds each evening, possibly to Advisory levels at times.

Temps Wed thru Sat are expected to be several degrees above normal
away from the coast, while the coastal plain should have temps
several degrees below normal overall. Highs for the warmest vlys and
lower mtns will be in the mid 70s to around 80 Wed and Thu, and
generally in the mid to upper 70s Fri and Sat.

&&

.AVIATION...04/0517Z.

At 0520Z, the marine inversion at KLAX was based at 800 feet. The
top of the inversion was 2000 feet with as temperature of 20
degrees Celsius.

Overall, moderate to high confidence in 06Z TAF package. Have
delayed arrival timing of LIFR/IFR cigs at coastal TAF sites
overnight due to current satellite/model trends.
For KBUR, there is a 10% chance of IFR/LIFR cigs 11Z-16Z.

KLAX...Moderate confidence in 06Z TAF. Moved back timing of
LIFR/IFR cigs at KLAX in latest TAF due to current satellite/model
trends. No significant easterly wind component is expected.

KBUR...Moderate to high confidence in 99Z TAF. VFR conditions
expected through much of the forecast period. There is a 10%
chance of IFR/LIFR cigs 13Z-16Z.

&&

.MARINE...03/810 PM.

For the Outer Waters, high confidence in current forecast.
Northwest winds will continue to increase with widespread
Small Craft Advisory (SCA) levels overnight into Monday, likely
remaining at SCA levels through Thursday. There is a 20-30%
chance of Gale force winds across zones 673/676 late Sunday
afternoon/evening and again Monday afternoon/evening.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Winds and seas will remain below
SCA levels through tonight. On Sunday, there is a 70% chance of
SCA level winds developing by late morning and continuing through
the evening. For Monday through Thursday, there is a 50$ chance of
SCA level winds each afternoon and evening.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Have added a small craft advisory
from 3 pm Sunday to 3 am Monday for the western portion of the
Santa Barbara channel, with at least a 50% chance of SCA level winds
each afternoon and evening from Monday through Thursday. For the
eastern half of the Santa Barbara Channel, high confidence in
winds and seas remaining below SCA levels through Thursday. For
the Inner Waters south of Point Mugu, high confidence in winds and
seas remaining below SCA levels through Sunday. For Monday
through Thursday, there is a 40% chance of SCA level winds across
western sections.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 9 AM Sunday to 3 AM PDT
      Monday for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM Sunday to 3 AM PDT
      Monday for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 AM Sunday to 3 AM PDT
      Monday for zone 670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

No significant hazards expected.

&&

PUBLIC...Gomberg/Sirard
AVIATION...Gomberg
MARINE...Gomberg/RAT
SYNOPSIS...Gomberg/Sirard

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:45 AM PDTWind AdvisoryLOX71 hr

Nearby

Gale Watches in California, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.